[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IPk] Site deterioration?

> Di - I had a similar strange occurence yesterday. Do you suppose it was a
> cosmic storm? ;-)

Obviously :-)

> I had an unusually high bg - 14.9 - Thursday lunchtime. I had spent 2 hours
> that morning being physically assaulted in the dentist's chair. I had 2
> teeth drilled out down to the stub, prior to having crowns fitted next
> week. All in all, very stressful. This *might* have explained the 14.9.

Having my eyes zapped almost always causes me to have high BGs for the
rest of the day.  Combined with the bath etc. maybe that's what did
it. Even the later high reading could have been affected by it.

> >I'm still puzzled as to
> >what happens to the insulin in this case. Where does it go???
> You may have an over-simplified view of what insulin is and how it works.
> Perhaps some of the proper insulin experts here could chip in... From what
> I understand, the insulin can get denatured in the fat by various enzymes,
> at which point it becomes junk, and gets carted off appropriately. Don't
> know if that makes any sense...

Oh, yes, I know it's not really as simple as "the insulin
disappearing". I just put it like that for want of a better way of
saying it. But the question really is: if it gets denatured (or
whatever), why does it happen (or might it happen) when the site is
old? And could it happen suddenly? I would imagine to be a gradual
process rather than a sudden one, unless something dislodged the
cannula slightly.

for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
help SUPPORT Insulin Pumpers http://www.insulin-pumpers.org/donate.shtml